How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1760
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

what are the withdrawel symptoms My friend takes xyrem daily

Resolved Question:

what are the withdrawel symptoms? My friend takes xyrem daily multi times. He says as soon as he feels his depression starting he takes a dose. His doctor only prescribes

a certain amount each month. He says that is all the fda allows. When he takes xyrem he is so hyper and manic. When he runs out of it he lays in bed having nightmares and can not function. This sounds like withdrawal to me.

Why is he taking xyrem for daytime depression? Is this a common use?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Keane replied 7 years ago.
Hi and welcome

Your friend is taking this drug for depression? This is a drug that is used for narcolepsy and is a very dangerous drug if not taken as directed and closely monitored, especially if he suffers from depression. Check out the link I am including here. He is abusing this drug, not suffering from withdrawal. He needs to see a doctor as soon as possible, there is something wrong with his explanation or his understanding of the purpose of this drug.

I hope this helps.
Dr. Keane
Please click accept and leave feedback
Dr. Keane and other Mental Health Specialists are ready to help you

Related Mental Health Questions